Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 28, 2006, 6:38 AM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2006, 6:38 AM CDT (11:38 UTC)
- Expired
- Jul 28, 2006, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 218 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4182 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 281144 FFWMAF TXC043-281445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 AM CDT FRI JUL 28 2006 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 945 AM CDT * AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERAL THUNDERSTORMS IN NORTHWEST BREWSTER COUNTY PRODUCING VERY HEAVY RAIN. LITTLE MOVEMENT IS INDICATED. THE HEAVIEST RAIN IS FALLING ALONG HIGHWAY 67 NORTH OF ALPINE. FLOODING ALONG MUSQUIZ CREEK AND ANTELOPE DRAW AND ALONG HIGHWAY 67 IS POSSIBLE. ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING IN THE WARNED AREA. FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS...NORMALLY DRY WASHES AND ARROYOS IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. LAT...LON 3040 10378 3009 10376 3017 10331 3035 10301 3064 10346 $$
1 follow-up statement
000 WGUS74 KMAF 281341 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 828 AM CDT FRI JUL 28 2006 TXC043-281445- BREWSTER- 828 AM CDT FRI JUL 28 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTH CENTRAL BREWSTER COUNTY... AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES WIDESPREAD RAINFALL TOTALS OF 1 TO 2 INCHES ACROSS NORTHERN BREWSTER COUNTY...MAINLY NORTH OF U.S. HIGHWAY 90. RADAR ALSO INDICATED 3 TO 4 INCH RAINFALL TOTALS ALONG U.S. HIGHWAY 67. ONGOING SHOWERS AND THUNDERSTORMS OVER THE REGION WILL BE CAPABLE OF PRODUCING RAINFALL RATES NEAR ONE INCH PER HOUR. THIS ACTIVITY WILL MOVE SLOWLY TO THE NORTH AROUND 10 MPH OR LESS AND IS EXPECTED TO SLOWLY WEAKEN THIS MORNING. HOWEVER...ANY ADDITIONAL RAINFALL WILL LEAD TO LOCALIZED FLASH FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. LAT...LON 3040 10378 3009 10376 3017 10331 3035 10301 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:35 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 28, 3:35 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 335 AM CDT FRI JUL 28 2006 .SHORT TERM... WATER VAPOR IMAGERY INDICATES AN UPPER RIDGE OVER THE CENTRAL ROCKIES WITH AN UPPER LEVEL IMPULSE ROTATING SOUTHWARD AROUND THE PERIPHERY OF THIS UPPER RIDGE ACROSS NEW MEXICO AND ANOTHER UPPER LEVEL IMPULSE/SHEAR AXIS TRACKING WESTWARD INTO THE BIG BEND. INCREASING SOUTHEASTERLY LOW LEVEL FLOW WILL RESULT IN A STEADY INFLUX OF DEEP LAYER MOISTURE INTO WEST TEXAS AND SOUTHEAST NEW MEXICO...WITH ANOMALOUSLY LARGE PRECIPITABLE WATER VALUES EXCEEDING 1.5-INCHES POSSIBLE ACROSS WEST TEXAS BY TONIGHT. ENHANCED DYNAMICAL ASCENT ASSOCIATED WITH THESE SHORT WAVE IMPULSES/ENERGY ALOFT WILL TAP INTO THIS DEEP LAYER MOISTURE...WITH THUNDERSTORMS INITIALLY DEVELOPING ACROSS THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS THEN SPREADING EASTWARD INTO THE PLAINS AND PERMIAN BASIN LATER TODAY INTO TONIGHT. INDICATIONS ARE FOR THE HIGHER RAINFALL TOTALS TO OCCUR ACROSS THE HIGHER TERRAIN AREAS OF WEST TEXAS AND SOUTHEAST NEW MEXICO... CONVECTION IS ALREADY FIRING EARLY THIS MORNING ACROSS EDDY AND CULBERSON COUNTIES AND TO THE EAST OF DEL RIO. LOCALLY HEAVY RAINFALL REMAINS POSSIBLE TODAY INTO TONIGHT IN RESPONSE TO THE ABUNDANT PRECIPITABLE WATER AND DEEP LAYER MOISTURE EMBEDDED IN WEAK FLOW ALOFT. .LONG TERM... SATURDAY PM SUBTROPICAL RIDGE TO BE CENTERED WELL E AS REMNANTS OF UPPER LOW LIFTS NWD TAKING BEST CHANCE OF RAIN WITH IT. STILL 85H BASED LI/S ZERO TO MINUS 2 ACRS WRN PB/SE NM/TRANS PECOS AND WILL KEEP ISOLD POPS E TO SCT W. THIS WITH REMNANT MID LEVEL CLOUD COVER AND 7H TEMPS AROUND 12C FAVORS TEMPS CLOSER TO NORMAL. HIER MID LEVEL THETA-E AIR WILL REMAIN FARTHER NW ACRS MUCH OF NM INTO SUNDAY WHERE COMBINATION OF SFC HEATING/OROGRAPHICS/MSTR FAVORS BETTER POPS...MTN STORMS MAY HAVE CHANCE TO MOVE E-NE OFF HIER TERRAIN. 7H TEMPS TREND UP 1-2 DEGREES C AND WILL REFLECT WARMING TREND. DEEPENING W COAST TROF WILL MOVE INLAND MONDAY WHICH WILL AID IN EWD POSITION OF SUBTROPICAL RIDGE. THIS WILL RESULT IN A S-SW MID LEVEL FLOW...EVENTUALLY PUSHING MID LEVEL THETA-E RIDGE AXIS E...PROBABLY ACRS PB TUESDAY. THIS WILL ALSO ADVECT WARMER MID LEVEL TEMPS ACRS NM E INTO W TX TENDING TO INCREASE CAP ACRS PLAINS. STILL MID LATITUDE WLYS WILL BE A LITTLE FAR S FOR THIS TIME OF YEAR. GFS SUGGEST THIS WILL EVENTUALLY EVOLVE INTO NW MID LEVEL FLOW BY THUR WITH POTENTIAL FOR BOUNDARY TO PUSH S PROVIDING AN INCREASED CHANCE OF RAIN THURSDAY/FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 94 74 95 74 / 10 20 20 10 CARLSBAD NM 94 71 92 70 / 30 30 30 20 DRYDEN TX 93 73 94 73 / 20 10 10 10 FORT STOCKTON TX 94 72 95 72 / 20 30 30 10 GUADALUPE PASS TX 88 65 86 66 / 30 40 40 20 HOBBS NM 93 71 93 69 / 20 30 30 20 MARFA TX 87 62 86 61 / 40 30 30 20 MIDLAND INTL AIRPORT TX 94 74 95 73 / 20 30 30 10 ODESSA TX 95 74 95 75 / 20 30 30 10 WINK TX 99 75 100 74 / 20 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 28, 3:37 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CDT FRI JUL 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 337 AM CDT FRI JUL 28 2006 /237 AM MDT FRI JUL 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THE BEST CHANCE FOR THUNDERSTORMS WILL RESIDE ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LOCALLY HEAVY RAINFALL MAY ACCOMPANY A FEW OF THESE STORMS...ALONG WITH LOCALLY DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:42 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jul 28, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 24 min |
| Jul 28, 4:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| Jul 28, 4:47 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.